New York, 2009High Wind and Strong Wind in New York, May 14, 2009
May 14, 2009 · NWS BTV · 9 events in 9 counties and zones
An unseasonably strong spring storm moved across the northern Plains into central Canada on May 13th and 14th. At the same time, a strong surface high was located across New England on May 13th and strengthened while it slowly exited south of Nova Scotia on May 14th.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably strong spring storm moved across the northern Plains into central Canada on May 13th and 14th. At the same time, a strong surface high was located across New England on May 13th and strengthened while it slowly exited south of Nova Scotia on May 14th. This created a strong pressure gradient across northern New York. In addition, a strong mid-level disturbance moved across the Great Lakes and through northern New York and Vermont on the 14th.
Strong south to southwest winds of 25 to 35 mph with frequent gusts in excess of 50 mph was witnessed across much of northern New York during the morning and early afternoon hours of May 14th. These winds resulted in numerous reports of scattered downed trees, as the spring season accounted for foliage on the trees. There were some localized higher gusts that approached 60 mph that caused some minor structural damage (roof shingles and poorly structured porches), as well as more numerous tree damage in portions of Franklin and western Clinton counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at May 14, 6:34 AM EST, 26 minutes earlier.
Area forecast discussion, May 14, 6:34 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
734 AM EDT THU MAY 14 2009
.SYNOPSIS...
A FRONTAL SYSTEM ACROSS THE CENTRAL GREAT LAKES REGION EARLY THIS
MORNING WILL SHIFT EASTWARD INTO THE NORTH COUNTRY THIS AFTERNOON.
STRONG AND GUSTY SOUTHERLY WINDS IN ADVANCE OF THE COLD FRONT
WILL IMPACT THE NORTH COUNTRY BEFORE DIMINISHING TONIGHT. RAIN
SHOWERS WILL DEVELOP ACROSS NORTHERN NEW YORK THIS MORNING AND
THEN SPREAD EASTWARD ACROSS VERMONT DURING THE AFTERNOON. FRIDAY
WILL FEATURE A RETURN TO DRIER WEATHER WITH HIGH PRESSURE BUILDING
IN BEHIND THE COLD FRONT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 407 AM EDT THURSDAY...FORECAST REMAINS ON TRACK FOR STRONG
AND GUSTY SOUTH WINDS TODAY. REGIONAL VAD WIND PROFILES AT 08Z ALREADY
SHOWING 70 KTS AT 3 KFT AT KCXX AND 50-60 KTS AT KTYX. THIS WINDS
WILL MORE READILY MIX DOWN TO THE SFC AFTER SUNRISE...BUT SEEING
SUSTAINED 27 KTS AT COLCHESTER REEF AND GUSTS 22-27 KTS AT
BTV/PBG/SLK. HAVE BECOME INCREASINGLY CONCERNED FOR LOCALIZED
DAMAGING WINDS...UP TO 60 MPH AT THE SFC ALONG THE NORTH SLOPES OF
THE ADIRONDACKS ACROSS FRANKLIN/WRN CLINTON COUNTIES. FOCUSED
DOWNSLOPE WIND SIGNATURE IN MESOSCALE NWP GUIDANCE SUITE -
INCLUDING NAM12 AND LOCALLY RUN WRF-4KM AND WRF-4KM - ALONG WITH
60-65 KT WINDS AT 925 MB AND DAYTIME MIXING WILL PROMOTE THE AREA
OF HIGHEST WIND GUSTS. WE HAVE UPGRADED TO A HIGH WIND WARNING FOR
THIS AREA. ELSEWHERE...WIND ADVISORY REMAINS THE SAME AND
EFFECTIVE THRU 8 PM. NWP GUIDANCE HAS BEEN VERY CONSISTENT AND
BASED ON MEAN PBL WINDS IN 00Z NAM/GFS LOOKS LIKE 20-35 MPH WITH
SLY GUSTS TO 50-55 MPH ACROSS PORTIONS OF
CHITTENDEN...FRANKLIN...AND GRAND ISLE COUNTIES...AND 45-50 ACROSS
REMAINDER OF THE WIND ADVISORY AREA.
NEXT CONCERN IS THREAT FOR SHOWERS AND POSSIBLE TSTMS AS FRONTAL
BNDRY SHIFTS EWD. IT APPEARS HIGHEST POPS /70-90 PERCENT/ DURING
THIS MORNING WILL BE ACROSS NRN NY...AND THEN SHIFTING EWD ACROSS
VT DURING THIS AFTN. FRONTAL BNDRY CONTINUES TO APPEAR DISTINCTLY
FRONTOLYTIC IN NWP SOLNS...SO PROBABLY SEE WEAKENING SFC
CONVERGENCE AS SFC TROUGH MOVES ACROSS THE CWA. THINKING GREATEST
QPF WILL BE ACROSS NRN NY FOR THIS REASON. PW VALUES INCREASE TO
1-1.25 IN AHEAD OF FRONTAL BNDRY AND WILL GENERALLY YIELD A
QUARTER TO HALF INCH OF RAINFALL ACROSS NRN NY...AND ONE TO THREE
TENTHS ACROSS VT. WITH STRONG SSWLY FLOW ALOFT...WE USUALLY SEE
CONSIDERABLE TERRAIN SHADOWING IN THE CENTRAL/SRN CHAMPLAIN VLY
AND LOWER PCPN AMTS. WILL TREND QPF DOWNWARD CLOSER TO 0.10 AT
KBTV WITH THIS SYSTEM. AS FAR AS CONVECTIVE STORMS...CONSIDERABLE
CONVECTION UPSTREAM ACROSS THE GREAT LAKES...BUT CLOUD TOP ARE
WARMING RAPIDLY AS ONGOING ACTIVITY INTERACTS WITH DRIER AIR TO
THE EAST. ALSO...WITH WEAKENING CONVERGENCE WITH TIME AND MARGINAL
LAPSE RATES...TSTM THREAT WILL BE LIMITED ACROSS THE NORTH
COUNTRY. WILL KEEP MENTION TO JUST A SLIGHT CHANCE OF
THUNDERSTORMS AND LEAVE NORTHEASTERN VERMONT OUT OF ANY MENTION.
HIGH TEMPERATURES TODAY WILL GENERALLY BE IN THE LOWER TO MID 60S
AND STAYED CLOSE TO GUIDANCE TEMPS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
AS OF 407 AM EDT THURSDAY...
SHOWERS DECREASE RAPIDLY FROM WEST TO EAST DURING 00-06Z FRIDAY
AS MID-LEVEL VORT PUSHES EAST OF THE FORECAST AREA AROUND 06Z. SFC
BNDRY CONTINUES TO WEAKEN AND DOESN/T SEEM TO BE MUCH OF A FACTOR
WITH WINDS VEERING SLIGHTLY INTO THE SW OVERNIGHT WITH DIMINISHING
WIND SPEEDS. END OF WIND HIGHLIGHTS AT 8PM CONTINUES TO LOOK ON
TRACK. NOT MUCH LOW-LEVEL CAA...SO LOW TEMPERATURES WILL
GENERALLY BE IN THE MID 40S TO LOWER 50S. THAT BEING THE
CASE...PARTIAL CLEARING WILL PROMOTE FOG FORMATION
OVERNIGHT...ESPECIALLY IN AREAS THAT SEE RAINFALL TODAY.
A PLEASANT...DRY DAY EXPECTED ON FRIDAY WITH RISING MID-LEVEL
HEIGHTS AND SFC RIDGE BUILDING EWD ACROSS THE EASTERN GREAT LAKES
REGION AND INTO THE NORTH COUNTRY LATE IN THE DAY. WINDS WILL BE
NORTHWESTERLY AT 10-15 MPH. WITH LITTLE OR NO CAA BEHIND THURSDAY/S
SYSTEM...LOOKING FOR 850MB TEMPS NEAR +7 TO +8C...AND AMPLE SUNSHINE
ALLOWING DAYTIME HIGHS TO REACH THE UPR 60S TO LOWER 70S. NO PCPN
EXPECTED.
NEXT FRONTAL SYSTEM ARRIVES FOR SATURDAY WITH GREATER POTENTIAL
INSTABILITY BUT A SLIGHTLY LESS IMPRESSIVE SLP GRADIENT. LOOKING
FOR A CHANCE FOR RAIN SHOWERS ACROSS NRN NY IN THE MORNING...THEN
50-60 POPS FOR SHOWERS AND A CHANCE FOR AFTERNOON TSTMS AREAWIDE.
SOUTH WINDS OF 15-25 MPH WITH GUSTS 30-35 MPH ARE POSSIBLE BASED
ON LATEST MODEL TRENDS. TRENDS TEMPERATURES SEVERAL DEGREES ABOVE
MOS GUIDANCE BASED ON WARM 850MB TEMPS...YIELDING VLY HIGHS IN THE
MID 70S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 324 AM EDT THURSDAY....SAT NGT INTO SUNDAY WILL SEE FRNTL
BOUNDARY SLOWLY TRAVERSE THE CWA. W/ SFC RIDGE ON EITHER SIDE OF
BOUNDARY...PRECIP/MVMNT LIMITED SO EXPECT FRNT TO BEGIN TO FALL
APART AS IT MVS EAST. WILL KEEP POPS FOR OVERNGT IN LIKELY
AREA...W/ CHANCE FOR THUNDER BFR MIDNGT. -RW CONTINUE TO DECR IN
AREAL COVERAGE AS DAY PROGRESSES SUNDAY AND WILL SHARPLY TAPER OFF
ENDING TOWARDS 00Z MONDAY...WITH ANY REMAINING PRECIP OVER FAR SE
VT. MONDAY THRU WEDNESDAY CONTINUES TO SHOW SFC HIGH OVER THE NE
PROVIDING THE AREA W/ A NICE STRETCH OF WX WITH A SLIGHT WARMING
TREND. W/ RIDGE SITTING OVER THE REGION...850 TEMPS INCR FROM 0-4C
ON MONDAY TO 11-14C BY WEDNESDAY. MDLS STILL SHOW CHANCE OF WEAK
BACKDOOR FRNT SKIRTING NORTHERN BORDER ZONES TUES...WILL CONTINUE
TO SHOW A SLIGHT CHANCE FOR -RW/--RW DURING THE DAY AS DRY AIR
OVER CWA WILL PREVENT ANY PUSH TOO FAR IF AT ALL INTO THE FA.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z FRIDAY...VFR CONDITIONS EXPECTED THRU 15Z. SCT-BKN HIGH
CLD COVER WILL BEGIN TO LWR AS FRNT APPROACHES FROM THE WEST. AFT
15Z COND WILL MAINLY REMAIN AS MVFR(BECM VFR AFT 00Z TNGT) WITH
RAIN(AND SOME FG) LWRING VSBY DOWN TO 3-6SM AT TIMES AND CEILINGS
BKN020-030. MENTION OF CB FOR FROPA THIS AFTNOON. OTHER ISSUE FOR
THIS FORECAST PERIOD WILL BE THE STRONG SSW WINDS OUT AHEAD OF
FRNT. WINDS WILL STRONGLY INCR AS FRNT APPROACHES FROM 15-25KTS...UP
TO 40-45KTS INTO THIS AFTNOON...BUT WILL QUICKLY TAPER OFF AFT 00Z
FRI AS FRNT CLRS REGION FROM W TO E. LLWS OF 50-60KTS WILL BE
ISSUE MAINLY THIS MORNING UNTIL WINDS FULLY MIX DOWN TO SFC. RUT
WILL BE PROLONGED INTO AFTNOON DUE TO DIRECTIONAL SHEAR ISSUES OF
30 DEG+. VFR COND AFT 06Z WITH SKIES FEW-SCT030-040. HIR TRRN
OBSCD AT TIMES.
12Z FRIDAY THROUGH MONDAY...CDFNT WILL MOVE EAST ACRS THE
FORECAST AREA THURS NIGHT. SHWRS AND MVFR CONDITIONS PSBL THURS
EVENING...WITH BRF IFR AND ISOLD TSRA PSBL. MAINLY VFR LATER THURS
NIGHT AFTER FROPA. VFR CONDITIONS FRIDAY INTO FRIDAY NIGHT. NEXT
FRONTAL SYSTEM BRINGS A CHANCE OF SHWRS AND MVFR CONDITIONS
SAT/SAT NITE. LINGERING SHWRS AND MVFR CONDITIONS PSBL SUNDAY
MORNING OVER HIR TRRN TAF SITES...OTHERWISE VFR CONDITIONS SUNDAY
INTO MONDAY.
&&
.MARINE...
A LAKE WIND ADVISORY IS IN EFFECT FOR A GUSTY SOUTHERLY WIND
EVENT. WIND WILL PEAK LATE THIS AM AROUND 40 KT WITH GUSTS TO 45
KT NOT OUT OF THE QUESTION ESPECIALLY IN THE NORTHERN PORTIONS OF
THE LAKE. BOATERS SHOULD EXPECT STEEP WAVES OF 3 TO 5 FT SUBSIDING
THURSDAY EVENING.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VTZ001-002-005-
009-011-016>019.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VTZ003-004-
006>008.
NY...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ027-030-
031.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ026-028-029-
034-035-087.
&&
SYNOPSIS...BANACOS
NEAR TERM...BANACOS
SHORT TERM...BANACOS
LONG TERM...JN
AVIATION...RJS/JN
MARINE...JNHazardous weather outlook, May 14, 2:23 AM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
323 AM EDT THU MAY 14 2009
NYZ027-030-031-150730-
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-WESTERN CLINTON-
323 AM EDT THU MAY 14 2009
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
IN ADDITION TO THE HIGH WIND WARNING...THERE IS A SLIGHT CHANCE
FOR THUNDERSTORMS TODAY...MAINLY THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY WITH AN
APPROACHING COLD FRONT. HIGHEST THREAT WILL LIKELY BE DURING THE
AFTERNOON HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ026-028-029-034-035-087-VTZ001-002-005-009-011-016>019-150730-
NORTHERN ST. LAWRENCE-EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
323 AM EDT THU MAY 14 2009
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
IN ADDITION TO THE WIND ADVISORY...THERE IS A SLIGHT CHANCE
FOR THUNDERSTORMS TODAY...MAINLY THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY WITH AN
APPROACHING COLD FRONT. HIGHEST THREAT WILL LIKELY BE DURING THE
AFTERNOON HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VTZ003-004-006>008-150730-
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-
323 AM EDT THU MAY 14 2009
...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT AND NORTHWEST VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY WITH AN
APPROACHING COLD FRONT. HIGHEST THREAT WILL LIKELY BE DURING THE
AFTERNOON HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VTZ010-012-150730-
ORANGE-WINDSOR-
323 AM EDT THU MAY 14 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
SOUTHERLY WIND GUSTS UP TO 40 MPH ARE POSSIBLE ACROSS EAST CENTRAL
VERMONT TODAY. THIS MAY POSE A HAZARD TO DRIVERS OF HIGH PROFILE
VEHICLES. WINDS WILL DIMINISH THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY WITH AN
APPROACHING COLD FRONT. HIGHEST THREAT WILL LIKELY BE DURING THE
AFTERNOON HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
BANACOS
Strong Wind, Eastern Clinton
- When
- May 14, 7:00 AM EST to 2:00 PM EST
- Where
- Eastern Clinton forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
Strong Wind, Eastern Essex
- When
- May 14, 7:00 AM EST to 2:00 PM EST
- Where
- Eastern Essex forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 44.117, -73.773 (the zone’s center; the record gives no point)
Strong Wind, Northern St. Lawrence
- When
- May 14, 7:00 AM EST to 2:00 PM EST
- Where
- Northern St. Lawrence forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
Strong Wind, Southeastern St. Lawrence
- When
- May 14, 7:00 AM EST to 2:00 PM EST
- Where
- Southeastern St. Lawrence forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
Strong Wind, Southwestern St. Lawrence
- When
- May 14, 7:00 AM EST to 2:00 PM EST
- Where
- Southwestern St. Lawrence forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
Strong Wind, Western Essex
- When
- May 14, 7:00 AM EST to 2:00 PM EST
- Where
- Western Essex forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 44.117, -73.773 (the zone’s center; the record gives no point)
High Wind, Northern Franklin
- When
- May 14, 7:00 AM EST to 2:00 PM EST
- Where
- Northern Franklin forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 44.593, -74.304 (the zone’s center; the record gives no point)
High Wind, Southern Franklin
- When
- May 14, 7:00 AM EST to 2:00 PM EST
- Where
- Southern Franklin forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 44.593, -74.304 (the zone’s center; the record gives no point)
High Wind, Western Clinton
- When
- May 14, 7:00 AM EST to 2:00 PM EST
- Where
- Western Clinton forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Indiana, May 14, 2009$300,000 · EF2 · 1 event
- Hail and Damaging Winds in Illinois, May 14, 2009$415,000 · 1 in hail · 5 events
- Flash Flooding in Virginia, May 14 to 15, 2009$290,000 · 10 events
- Hail and Damaging Wind in Florida, May 14, 2009$203,000 · 1 in hail · 6 events
- Strong Wind in Vermont, May 14, 2009$95,000 · 10 events
- High Wind and Strong Wind in New York, May 14, 2009$42,000 · 50 kt wind · 4 events
- Flooding in Iowa, May 14 to 17, 2009$40,000 · 4 events
- Flash Flooding and Hail in North Carolina, May 14 to 15, 2009$35,000 · 0.88 in hail · 4 events
- Tornadoes and Flash Flood in Texas, May 14, 2009$21,000 · EF0 · 15 events
- High Wind in Maine, May 14, 200952 kt wind · 13 events
- Damaging Winds in Missouri, May 14, 2009$15,000 · 56 kt wind · 2 events
- Tornado and Flash Flood in Arkansas, May 14, 2009$5,000 · EF0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 161649, 161651, 161654, 161655, 161656, 161657, 161658, 161659, 161660.